MAUDE Adverse Event Report: CONMED Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES (1 WHIT

CONMED Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES (1 WHIT
Catalog Number Y1802A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two unused y-knot flex were returned in their original unopened packaging for evaluation.Visual inspection verified the reported "cutter marks" packaging anomaly on both products.Dye leak testing was performed by a r and d engineer and both devices failed.These failures were a result of damaged packaging material which is defined as "any physical defect that is contrary to intention that may compromise the ability of the package to maintain a barrier to physical, microbial, or chemical challenges." this sterile breach was likely caused by handling during shipment.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.A two-year historical complaint review revealed one prior complaint involving three devices for this device family and failure mode.(b)(4).This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.- if packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(4) rejected two y-knot flex devices with "cutter marks on sterile package".In this instance, there was no patient involvement as the packaging anomaly was discovered during inspection prior to distribution to an end-user.This report is raised on the basis of a device malfunction with potential for injury with recurrence.

Brand Name
Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES (1 WHIT
Common Device Name
Y-KNOT FLEX
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key6973342
Report Number1017294-2017-00113
Device Sequence Number518273
Product Code MBI
UDI-Device Identifier10845854041796
UDI-Public(01)10845854041796(17)220621(30)1(10)845849
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/21/2022
Device Catalogue NumberY1802A
Device Lot Number845849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1